Get E-Book on COVID-19

Q. Why is Z-pak not helping my sinus infection?

Answered by
Dr. Salah Saad Shoman
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 27, 2018 and last reviewed on: Sep 12, 2020

Hi doctor,

I am a 41 year old female. I have been sick for almost a month now. I went to my doctor and he gave me Z-pak antibiotic for sinus infection. Normally, Z-pak makes me feel 100% better in a day or two after taking them. Instead of feeling better, I felt worse. I have completed all the Z-pak and still no improvement. All eight days of taking the antibiotic, I was coughing up thick green mucus, thick green mucus when blowing my nose and feeling extremely bad with no energy. I went to the ER and a chest x-ray and blood work were ordered. I was given a bag of IV fluids as well. The doctor said I have an upper respiratory infection (viral) and malaise. I was told to take rest, drink lots of fluids and get a decongestant and that is exactly what I did. Now, almost a month gone by and I still do not feel better at all. Does an upper respiratory infection supposed to last this long?

Dr. Salah Saad Shoman

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

The symptoms you are experiencing can be due to any of the following.

  • Superadded bacterial infection that will require again an antibiotic, which is better to do a culture of the mucus to detect which antibiotic is suitable.
  • The ongoing viral infection, which is usually self-limited and do not require an antiviral medication.
  • An allergic element, which usually affects the sinuses, leading to sinusitis. So, you may benefit from an over-the-counter antihistamine such as Diphenhydramine and a decongestant nasal spray as Phenylephrine or Oxymetazoline.
  • You will need symptomatic treatment for your symptoms such as for cough you need a cough suppressant and expectorant. If you feel fatigue and body pain, then I suggest Ibuprofen tablets every 8 hours. Consult your specialist doctor, discuss with him or her and take the medicine with consent.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Why do I have headache, cold, and running nose?
I have a cold draining nose and body pain. Please help.
Please help with my allergic reaction to cherries.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Would viral infection affect the lymphocyte and neutrophil values?

Query: Hi doctor, I had a viral infection last week. Is it normal to have increased lymphocyte levels of 52 % and decreased neutrophil levels of 35 % after having a viral infection? It got healed within a week. I was fine when I did my blood test. My RBC and WBC are considered to be normal. As I have anemi...  Read Full »

Can a viral infection increase the ESR level?

Query: Hello doctor, I am 30 years old male. My recent blood report shows high ESR level (48 mm/hr). I am having a cough, fever, and a headache since eight days. The doctor told me that I have a viral infection, and has given me antibiotics and a cough syrup. Please guide.  Read Full »

Can I take Hydroxyzine Hcl 25 mg while pregnant?

Query: Hi doctor, My wife is four months pregnant now. She has itchy palms. The doctor advised to take tablet Atarax 25 mg (Hydroxyzine hydrochloride). Is it safe to have this tablet during pregnancy? Kindly guide.  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.